Alert archive / Montana / High Wind Warnings in 2018
High Wind Warning 8, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Dec 11, 2018, 3:38 AM MST for 5 counties in Montana. It took effect at Dec 11, 2018, 12:00 PM MST. It was in force for 62 hr. 31 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 11, 2018, 3:38 AM MST (10:38 UTC)
- In effect from
- Dec 11, 2018, 12:00 PM MST
- Expired
- Dec 14, 2018, 1:43 AM MST
- In force
- 62 hr
- Issued by
- NWS Billings, MT
Counties Golden Valley County, MT, Park County, MT, Stillwater County, MT, Sweet Grass County, MT, Wheatland County, MT
The radar
The Billings radar (KBLX), 91 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 12:50 PM MST | NON-TSTM WND GST 60 | 6 Ene Livingston, MT | |
| Dec 11, 2:00 PM MST | NON-TSTM WND GST 63 | 3 Ene Livingston, MT | |
| Dec 11, 2:30 PM MST | NON-TSTM WND GST 62 | 3 Ene Livingston, MT | |
| Dec 11, 5:46 PM MST | NON-TSTM WND GST 76 | 6 Ene Livingston, MT | |
| Dec 11, 5:53 PM MST | NON-TSTM WND GST 76 | 6 Ene Livingston, MT | |
| Dec 11, 7:12 PM MST | NON-TSTM WND GST 56 | 17 Ne Wilsall, MT | |
| Dec 11, 7:14 PM MST | NON-TSTM WND GST 58 | 3 Wsw Nye, MT | |
| Dec 11, 7:27 PM MST | NON-TSTM WND GST 77 | 6 Ene Livingston, MT | |
| Dec 11, 7:53 PM MST | NON-TSTM WND GST 76 | 6 Ene Livingston, MT | |
| Dec 11, 8:07 PM MST | NON-TSTM WND GST 80 | 6 Ene Livingston, MT | |
| Dec 11, 8:07 PM MST | NON-TSTM WND GST 81 | 6 Ene Livingston, MT | |
| Dec 12, 12:00 AM MST | NON-TSTM WND GST 51 | 2 Wsw Livingston, MT | |
| Dec 12, 12:35 AM MST | NON-TSTM WND GST 72 | 6 Ene Livingston, MT | |
| Dec 12, 1:18 AM MST | NON-TSTM WND GST 71 | 6 Ene Livingston, MT | |
| Dec 12, 1:30 AM MST | NON-TSTM WND GST 58 | 2 Wsw Livingston, MT | |
| Dec 12, 7:00 AM MST | SNOW 1.2 | 7 Ese Livingston, MT | |
| Dec 12, 10:55 AM MST | NON-TSTM WND GST 55 | 2 Ssw Big Timber, MT | |
| Dec 12, 12:00 PM MST | NON-TSTM WND GST 59 | 2 W Reed Point, MT | |
| Dec 12, 2:22 PM MST | NON-TSTM WND GST 58 | 3 W Fishtail, MT | |
| Dec 12, 2:53 PM MST | NON-TSTM WND GST 56 | 7 E Columbus, MT | |
| Dec 12, 4:00 PM MST | SNOW 1 | 18 Sw Fishtail, MT | |
| Dec 13, 2:15 AM MST | NON-TSTM WND GST 56 | 2 Ssw Big Timber, MT | |
| Dec 13, 4:22 AM MST | NON-TSTM WND GST 55 | 6 Ene Livingston, MT | |
| Dec 13, 4:53 AM MST | NON-TSTM WND GST 52 | 6 Ene Livingston, MT | |
| Dec 13, 4:57 AM MST | NON-TSTM WND GST 51 | 6 Ene Livingston, MT | |
| Dec 13, 10:45 AM MST | NON-TSTM WND GST 51 | Judith Gap, MT | |
| Dec 13, 11:00 AM MST | NON-TSTM WND GST 59 | 3 Ene Livingston, MT | |
| Dec 13, 11:12 AM MST | NON-TSTM WND GST 64 | 6 Ene Livingston, MT | |
| Dec 13, 11:45 AM MST | NON-TSTM WND GST 55 | 2 Wsw Livingston, MT | |
| Dec 13, 12:35 PM MST | NON-TSTM WND GST 58 | 2 Ssw Big Timber, MT | |
| Dec 13, 3:25 PM MST | NON-TSTM WND GST 59 | 6 Ene Livingston, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431 WWUS75 KBYZ 111038 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 338 AM MST Tue Dec 11 2018 MTZ065-066-121045- /O.UPG.KBYZ.HW.A.0002.181212T0100Z-181214T0000Z/ /O.NEW.KBYZ.HW.W.0008.181211T1900Z-181214T0000Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 338 AM MST Tue Dec 11 2018 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 5 PM MST THURSDAY... The National Weather Service in Billings has issued a High Wind Warning...which is in effect from Noon today to 5 PM MST Thursday. * TIMING...This afternoon through Thursday afternoon. * IMPACTS...Very strong crosswinds along I-90 from Livingston to Springdale, and local roads around Nye, will make travel very difficult and potentially dangerous. * WINDS...Gusts of 60 to 75 mph. The period of strongest winds (gusts to 75 mph) will be tonight, with 60 to 70 mph gusts expected the rest of the time. * STRONGEST WINDS...Tonight, with gusts to 75 mph. * ADDITIONAL DETAILS...Winds will decrease a bit Wednesday evening but will become strong again on Thursday. The strong winds could continue into Thursday night and Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MTZ063-121045- /O.EXA.KBYZ.HW.A.0002.181212T0700Z-181213T0700Z/ Judith Gap- Including the city of Judith Gap 338 AM MST Tue Dec 11 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... The National Weather Service in Billings has issued a High Wind Watch...which is in effect from late tonight through Wednesday evening. * TIMING...Late tonight through Wednesday evening. * IMPACTS...Very strong crosswinds along US 191 will make travel very difficult and potentially dangerous. * WINDS...Gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Wind gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ MTZ028-041-121045- /O.CON.KBYZ.HW.A.0002.181212T0700Z-181213T0700Z/ Southern Wheatland-Northern Sweet Grass- Including the cities of Harlowton and Big Timber 338 AM MST Tue Dec 11 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... * TIMING...Late tonight through Wednesday evening. * IMPACTS...Very strong crosswinds along US 191 from Big Timber to Harlowton will make travel very difficult and potentially dangerous. * WINDS...Gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Wind gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ http://weather.gov/Billings
9 follow-up statements
159 WWUS75 KBYZ 112059 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 159 PM MST Tue Dec 11 2018 MTZ028-041-063-122100- /O.UPG.KBYZ.HW.A.0002.181212T0700Z-181213T0700Z/ /O.EXB.KBYZ.HW.W.0008.181212T1000Z-181213T0400Z/ Southern Wheatland-Northern Sweet Grass-Judith Gap- Including the cities of Harlowton, Big Timber, and Judith Gap 159 PM MST Tue Dec 11 2018 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 PM MST WEDNESDAY... The National Weather Service in Billings has issued a High Wind Warning...which is in effect from 3 AM to 9 PM MST Wednesday. The High Wind Watch is no longer in effect. * TIMING...Late tonight through Wednesday evening. * IMPACTS...Very strong crosswinds along US 191 will make travel very difficult and potentially dangerous. * WINDS...Gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MTZ065-066-122100- /O.CON.KBYZ.HW.W.0008.000000T0000Z-181214T0000Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 159 PM MST Tue Dec 11 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * TIMING...This afternoon through Thursday afternoon. * IMPACTS...Very strong crosswinds along I-90 from Livingston to Springdale, and local roads around Nye, will make travel very difficult and potentially dangerous. * WINDS...Gusts of 60 to 75 mph. * STRONGEST WINDS...The period of strongest winds (gusts to 75 mph) will be tonight. Winds may decrease to 55 to 65 mph Wednedsay evening before gusting up to 75 mph again Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ http://weather.gov/Billings
702 WWUS75 KBYZ 120406 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 906 PM MST Tue Dec 11 2018 MTZ065-066-130415- /O.CON.KBYZ.HW.W.0008.000000T0000Z-181214T0000Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 906 PM MST Tue Dec 11 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * TIMING...Through Thursday afternoon. Winds have already gusted to 80 mph at the airport in Livingston. * IMPACTS...Very strong crosswinds along I-90 from Livingston to Springdale, and local roads around Nye, will make travel very difficult and potentially dangerous. * WINDS...Gusts of 65 to 80 mph. * STRONGEST WINDS...The period of strongest winds (gusts to 80 mph) will be tonight. Winds may decrease to 55 to 65 mph Wednesday evening before gusting up to 75 mph again on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MTZ028-041-063-130400- /O.CON.KBYZ.HW.W.0008.181212T1000Z-181213T0400Z/ Southern Wheatland-Northern Sweet Grass-Judith Gap- Including the cities of Harlowton, Big Timber, and Judith Gap 906 PM MST Tue Dec 11 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 9 PM MST WEDNESDAY... * TIMING...Late tonight through Wednesday evening. * IMPACTS...Very strong crosswinds along US 191 will make travel very difficult and potentially dangerous. * WINDS...Gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ http://weather.gov/Billings
832 WWUS75 KBYZ 121046 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 346 AM MST Wed Dec 12 2018 MTZ065-066-131100- /O.CON.KBYZ.HW.W.0008.000000T0000Z-181214T0000Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 346 AM MST Wed Dec 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * TIMING...Through Thursday afternoon. * OBSERVATIONS...Winds have already gusted to 80 mph at the Livingston airport Tuesday evening, and have been gusting 60 to 70 mph overnight. * IMPACTS...Very strong crosswinds along I-90 from Livingston to Springdale, and local roads around Nye, will make travel very difficult and potentially dangerous. * WINDS...Gusts of 60 to 75 mph. * STRONGEST WINDS...The period of strongest winds (gusts 65 to 75 mph) will be early this morning. Winds will decrease (45 to 55 mph) this evening, before gusts increase again late tonight and Thursday (65 to 75 mph). PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MTZ028-041-063-130400- /O.CON.KBYZ.HW.W.0008.000000T0000Z-181213T0400Z/ Southern Wheatland-Northern Sweet Grass-Judith Gap- Including the cities of Harlowton, Big Timber, and Judith Gap 346 AM MST Wed Dec 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...Today through this evening. * IMPACTS...Very strong crosswinds along US 191 will make travel very difficult and potentially dangerous. * WINDS...Gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ http://weather.gov/Billings
951 WWUS75 KBYZ 122036 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 136 PM MST Wed Dec 12 2018 MTZ065-066-132045- /O.CON.KBYZ.HW.W.0008.000000T0000Z-181214T0000Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 136 PM MST Wed Dec 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * TIMING...Through Thursday afternoon. * OBSERVATIONS...Winds have decreased during the day but are still gusting 45 to 55 mph. * WIND FORECAST...Winds will begin to become very strong again late tonight and during the day on Thursday. Expect wind gusts above 65 mph by Thursday morning. * IMPACTS...Very strong crosswinds along I-90 from Livingston to Springdale, and local roads around Nye, will make travel very difficult and potentially dangerous. * WINDS...Gusts of 60 to 75 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MTZ028-041-063-130400- /O.CON.KBYZ.HW.W.0008.000000T0000Z-181213T0400Z/ Southern Wheatland-Northern Sweet Grass-Judith Gap- Including the cities of Harlowton, Big Timber, and Judith Gap 136 PM MST Wed Dec 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * OBSERVATIONS...Wind gusts of 50 to 65 mph have been observed at a number of sites in Wheatland and Sweetgrass Counties early this afternoon. * TIMING...Through this evening. * IMPACTS...Very strong crosswinds along US 191 will make travel very difficult and potentially dangerous. * WINDS...Gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ http://weather.gov/Billings
129 WWUS75 KBYZ 130115 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 615 PM MST Wed Dec 12 2018 MTZ028-041-063-130215- /O.CAN.KBYZ.HW.W.0008.000000T0000Z-181213T0400Z/ Southern Wheatland-Northern Sweet Grass-Judith Gap- Including the cities of Harlowton, Big Timber, and Judith Gap 615 PM MST Wed Dec 12 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Billings has cancelled the High Wind Warning. High winds have diminished over the past few hours and will continue to weaken this evening. Therefore the High Wind Warning has been cancelled. $$ MTZ065-066-140000- /O.CON.KBYZ.HW.W.0008.000000T0000Z-181214T0000Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 615 PM MST Wed Dec 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * TIMING...Through Thursday afternoon. * WIND FORECAST...Winds will increase after midnight tonight and become very strong again during the day on Thursday. Expect wind gusts above 60 mph by sunrise Thursday morning, with occasional gusts over 70 mph by noon. * IMPACTS...Very strong crosswinds along I-90 from Livingston to Springdale, and local roads around Nye, will make travel very difficult and potentially dangerous. * WINDS...Gusts of 60 to 75 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ http://weather.gov/Billings
062 WWUS75 KBYZ 131034 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 334 AM MST Thu Dec 13 2018 MTZ065-066-141045- /O.EXT.KBYZ.HW.W.0008.000000T0000Z-181215T1200Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 334 AM MST Thu Dec 13 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST SATURDAY... * TIMING...Through Friday night. * WIND FORECAST...Winds will increase this morning and become very strong again this afternoon and tonight. Expect wind gusts above 60 mph this morning, with occasional gusts to 70 mph this afternoon and tonight. Winds will stay strong Friday and Friday night. * IMPACTS...Very strong crosswinds along I-90 from Livingston to Springdale, and local roads around Nye, will make travel very difficult and potentially dangerous. * WINDS...Gusts of 60 to 75 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ http://weather.gov/Billings
969 WWUS75 KBYZ 132138 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 238 PM MST Thu Dec 13 2018 MTZ065-066-142145- /O.CON.KBYZ.HW.W.0008.000000T0000Z-181215T1200Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 238 PM MST Thu Dec 13 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * TIMING...Through Friday night. * WIND FORECAST...Very strong winds will continue through tonight. Expect wind gusts above 60 mph, with occasional gusts to 70 mph. Winds will decrease some on Friday, but stay strong through at least Friday night. * IMPACTS...Very strong crosswinds along I-90 from Livingston to Springdale, and local roads around Nye, will make travel very difficult and potentially dangerous. * WINDS...Gusts of 60 to 75 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ http://weather.gov/Billings
821 WWUS75 KBYZ 140331 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 831 PM MST Thu Dec 13 2018 MTZ065-066-150345- /O.CON.KBYZ.HW.W.0008.000000T0000Z-181215T1200Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 831 PM MST Thu Dec 13 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * TIMING...Through Friday night. * WIND FORECAST...Very strong winds will continue through tonight. Expect wind gusts above 60 mph, with occasional gusts to 70 mph. Winds will decrease some on Friday, but stay strong through at least Friday night. * IMPACTS...Very strong crosswinds along I-90 from Livingston to Springdale, and local roads around Nye, will make travel very difficult and potentially dangerous. * WINDS...Gusts of 60 to 75 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ http://weather.gov/Billings
596 WWUS75 KBYZ 140843 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 143 AM MST Fri Dec 14 2018 MTZ065-066-150845- /O.CAN.KBYZ.HW.W.0008.000000T0000Z-181215T1200Z/ /O.NEW.KBYZ.WI.Y.0015.181214T0843Z-181216T0000Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 143 AM MST Fri Dec 14 2018 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST SATURDAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Billings has issued a Wind Advisory...which is in effect until 5 PM MST Saturday. * TIMING...Through Saturday afternoon. * WIND FORECAST...Strong winds will continue this morning, then decrease this afternoon. The strong winds will return tonight, and continue through Saturday afternoon. * IMPACTS...Strong crosswinds along I-90 from Livingston to Springdale, and local roads around Nye, will make travel very difficult. * WINDS...Gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Wind Advisory is issued when wind gusts of 58 to 74 mph are possible along the Upper Yellowstone River Valley. && $$ http://weather.gov/Billings
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Dec 10, 9:03 PM MST, 6 hours 35 minutes earlier.
Area forecast discussion, Dec 10, 9:03 PM MST, 6 hours 35 minutes before
Area Forecast Discussion...Updated
National Weather Service Billings MT
903 PM MST Mon Dec 10 2018
.UPDATE...
No significant adjustments this evening to speak of...downslope
winds and dry lower levels will make measurable precipitation hard
to come by over the plains with passing of upper trough tonight
and associated frontal passage. Things still look like they are
lining up for a significant wind episode in the foothills starting
tomorrow evening. BT
&&
.SHORT TERM...valid for Tue and Wed...
Water vapor imagery shows one wave moving into western Montana
this afternoon with a more powerful stream of energy across the
Pacific heading towards the BC coast. Shortwave crosses Montana
overnight but has limited surface inflection as cold air in the
northern Great Basin supports downslope pressure gradients.
Tuesday will see brief shortwave ridging with the next surge of
energy reaching central Washington by Tuesday afternoon. Second
piece of energy will begin inducing strong pressure falls in the
lee of the Canadian Rockies while the cold air in the Great Basin
helps tighten pressure gradients. This will bring an onset of very
strong winds in the gap flow areas and eventually to the US 191
corridor from Big Timber to Harlowton.
Shortwave moves through Alberta on Wednesday and spreads these
winds across the plains while strong mid level momentum
transitions winds in the Livingston area into more of a hybrid
pressure gradient and mixing of momentum type winds. Winds calm a
bit Indent evening before accelerating again Thursday morning.
Windy conditions could continue into Friday so have expanded the
High Wind Watch for Livingston and Nye areas through Thursday and
added another area for Big Timber and Harlowton mainly for
Wednesday morning.
Temperatures will be above normal through the period though Miles
City will be a colder spot and least for the next 24 hours as snow
cover remains stubborn. Shortwave passage overnight tonight will
bring a band of showers for the area but downslope and dry air at
the low levels will limit moisture amounts. Southwest facing
aspects in the mountains could see 2 to 3 inches of snow
overnight. Another round of precipitation develops Wednesday for
the mountains bringing a chance of 3 to 4 inches of snow for the
west and south facing aspects. Also could see some shower activity
over southeast Montana east of the leeside trough as it lifts
ahead of the shortwave going through Canada. Could be a mix of
precipitation in the morning but 850 mb temperatures are progged
to be pretty warm so could be more rain than snow. One trouble
spot again will be Miles City if cold air can pool there but that
depends on how much melting occurs Tuesday. borsum
.LONG TERM...valid for Thu...Fri...Sat...Sun...Mon...
Models are not showing any changes to our current weather pattern
into the extended period. Other than some very windy days for the
Livingston and Beartooth Foothills areas, quiet weather looks to
be in store across the entire forecast area going into the third
week of December. High pressure ridging will be in place
throughout most of the period. However, a westerly flow aloft will
bring clouds across the forecast area from the Pacific northwest
so partly to mostly cloudy skies will prevail. Some periods of
snow showers will be likely for the west facing slopes of the
Beartooth/Absaroka Mountains but no significant accumulations are
anticipated.
Strong winds look likely for the Livingston and Beartooth
Foothills locations Thursday and Friday ahead of a trough and
upper wave that will move across the forecast area on Saturday.
Strong winds look to return Sunday and Monday ahead of another
system that will move over the forecast area late Monday. However,
no significant precipitation is expected across the plains with
these systems. Temperatures through the period will be above
normal with readings in the 40s for highs, with overnight lows in
the 20s to lower 30s. Hooley
&&
.AVIATION...
Localized MVFR to IFR conditions will occur with the passing of
light snow showers, mainly along and west of a KSHR to KBIL line
moving southeast across south-central Montana, (early Tuesday
morning). The snow showers will likely be out of the area by 17Z
Tuesday morning. Southwesterly surface winds will gust up to 25-30
kts at KLVM through Tuesday morning, increasing to 35-45 kts by
late tomorrow. BT
&&
.PRELIMINARY POINT TEMP/POPS...
Tue Wed Thu Fri Sat Sun Mon
-----------------------------------------------------------
BIL 026/042 029/045 026/043 028/048 031/046 025/045 029/048
31/B 12/O 10/N 00/B 01/B 00/B 00/B
LVM 024/038 031/039 022/041 031/044 028/040 022/042 028/044
40/N 34/O 11/N 00/N 12/J 01/N 12/W
HDN 025/044 025/047 022/044 023/049 026/048 021/046 022/048
31/B 12/O 10/N 00/U 01/B 00/U 00/B
MLS 020/037 025/042 022/038 022/041 024/042 019/038 021/041
11/B 13/O 10/U 00/U 01/B 00/U 00/B
4BQ 023/038 022/042 021/040 023/043 026/044 020/040 022/044
22/S 05/O 10/N 00/U 01/B 00/U 00/B
BHK 022/036 026/041 022/038 023/042 026/042 021/039 022/041
22/S 03/O 20/N 00/U 01/B 00/U 00/B
SHR 024/041 022/043 018/043 021/049 026/045 020/045 023/047
33/S 14/O 10/N 00/U 00/B 00/B 00/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...High Wind Watch in effect from late Tuesday night through
Wednesday evening FOR ZONES 28-41.
High Wind Watch in effect from Tuesday evening through
Thursday afternoon FOR ZONES 65-66.
WY...None.
&&
weather.gov/billingsHazardous weather outlook, Dec 10, 2:15 PM MST, 13 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Billings MT 215 PM MST Mon Dec 10 2018 MTZ041-065-066-102215- Northern Sweet Grass-Livingston Area-Beartooth Foothills- 215 PM MST Mon Dec 10 2018 This Hazardous Weather Outlook is for portions of south central Montana. * WHAT... Periods of strong west to southwest winds. * WHERE...Livingston to Nye. * WHEN...First period will be Tuesday evening through early Wednesday afternoon. The second period will be Thursday afternoon through Friday afternoon. * ADDITIONAL DETAILS...Gusts of 60 to 70 mph are possible at times, creating hazardous cross winds along Interstate 90 and along local roads around Nye. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. &&
Nearby
High Wind Warnings in Montana, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.